Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 115, NWS Austin/San Antonio, TX

May 2, 2025Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2025, 6:26 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2025, 6:26 PM CDT (23:26 UTC)
Expired
May 2, 2025, 7:30 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:26 PM CDT, 3 hours earlier.

Area forecast discussion, May 2, 3:26 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
326 PM CDT Fri May 2 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 215...
Issued at 315 PM CDT Fri May 2 2025

Thunderstorms have begun to form north and west of our CWA. Storms
will eventually form or move into our western areas. We have issued
Severe Thunderstorm Watch 215 for all of our counties not in Severe
Thunderstorm Watch 212. The airmass over this area is essentially the
same as the eastern areas and the surface boundaries moving in will
generate sufficient lift to produce thunderstorms. Hail up to three
inches, wind gusts up to 70 mph, a tornado or two will be possible.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 331 AM CDT Fri May 2 2025

Key Messages:

- A cold front brings a near widespread severe weather and heavy
  rain threat today into tonight.

- Level 2 to 3 of 5 severe risk for all areas with large hail and
  damaging winds the main threats, with an isolated tornado threat.

A nod of appreciation goes out to the American model, or GFS, that
never wavered on Thursday's Rio Grande complex forming and moving
east to the south side of San Antonio metro before weakening.
Yesterday's 00Z run was also in close proximity on the development
of severe storms in Burnet county. This is good to great performance
in the month of May when outflow boundaries and MCV features can
seemingly pop up out of nowhere. It also gives me reason to keeping
a bit slower on frontal timing than the ECM/CMC runs that
accelerated the front through our high population regions by 21Z.
Today's GFS and NAM look similar in frontal timing and placement of
strongest convection, and I'll be content to stick with these
solutions as a basis for messaging while the gridded data tells a
less cohesive story on storm timing.

As the front and stronger storm activity is expected to max out out
peak heating of the day, CAPEs to 4000 J/Kg and plenty of shear. The
frontal push south is still respectable for early May standards, and
this surge of air could bring us more damaging wind reports than we
would see on a typical severe weather day in May. The strongest
activity should wane between midnight and 2 AM which is a slower
projection than is suggested by the ECM/CMC. The faster motion
unfortunately will impact a large amount of outdoor activities going
on in the community, so the afternoon and evening staff here will
have their hands full with area planners. As we've seen the past two
days, locally heavy downpours as much as 3 inches are possible if
two storms train over the same area. We suspect there will be a lot
more 2 to 3 inch areas for today/tonight, and we still expect about
an inch of rain for well over half the area. As usual and especially
when in drought, someone's going to get left behind, and there looks
to be at least a 20 percent of our area that could see less than 1/4
inch. Looking at the QPFs from several models, it does look like the
I-35 corridor and Hill Country areas will get their share, and some
of the lower totals might be found west of DRT and over the Coastal
Plains counties near VCT.

By dusk, the heaviest activity should be past the high population
areas, but a heavy rain and lightning threat will continue probably
through midnight. The slightly faster trend of frontal timing (that
is faster than was projected from a couple days ago) means some of
the higher rain chances of the weekend will shrink, leaving the
weekend to potentially be a dry and pleasant one with the cooler
temperatures. Those wishing to hike in the Hill Country might enjoy
high temps in the low to mid 70s.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 331 AM CDT Fri May 2 2025

Key messages:

- Fair weather on Sunday

- Rounds of showers and thunderstorms next week

High pressure ridges at the surface and aloft bring fair skies and
slightly below average temperatures for Sunday. However, this dry
spell will be brief. The ridges move off to the east on Monday
allowing moisture to return to our area from a southerly lower level
flow off the Gulf of America and a southwesterly flow aloft from the
Pacific Ocean. An upper level low drifts from near the Four Corners
region on Monday to the Central States on Wednesday and Thursday.
Mid level impulses moving through the flow aloft and heating each
day, as well as, a dryline on Tuesday and a frontal passage on
Wednesday or Thursday will generate rounds of showers and
thunderstorms much of next week. Due to uncertainty on timing and
strength of the impulses, surface features, and moisture depth have
favored the blended guidances. There is a potential for strong to
severe storms and heavy rains, at times, based on convective
parameters such as CAPE, mid level lapse rates, deep layer shear, and
PWs, however, much uncertainty on the specifics is noted for each
day. Currently, the best chances are on Tuesday. Temperatures should
be within a few degrees of average for early May. Later forecasts
will fine tune the forecast over the next several days.

&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM CDT Fri May 2 2025

Thunderstorms will develop this afternoon and early evening and move
over all of the terminals. Storms will affect AUS first within the
next few hours. They will spread to San Antonio by late afternoon and
DRT early this evening. Storms could produce strong wind gusts and
hail. Low ceilings will develop late this evening or early overnight
and should lift by morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  62  81  54 /  80  70   0   0
Austin Bergstrom Intl Airport  80  61  80  51 /  80  70   0   0
New Braunfels Muni Airport     85  63  81  53 /  60  70   0   0
Burnet Muni Airport            77  59  79  52 /  80  60   0   0
Del Rio Intl Airport           86  66  85  63 /  40  70  20  10
Georgetown Muni Airport        79  60  78  51 /  80  70   0   0
Hondo Muni Airport             86  63  81  55 /  50  70   0  10
San Marcos Muni Airport        83  62  80  52 /  70  70   0   0
La Grange - Fayette Regional   83  63  81  52 /  70  70   0   0
San Antonio Intl Airport       85  64  80  57 /  60  70   0   0
Stinson Muni Airport           87  65  82  57 /  50  70   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...Platt
Aviation...05

In the hours before

Local storm report, May 2, 5:35 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
535 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Hail             Marion                  29.57N 98.14W
05/02/2025  E1.50 Inch       Guadalupe          TX   Public

            Accompanied by torrential rainfall - Along
            HWY 78.

&&

PV
Local storm report, May 2, 5:43 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
543 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     Hail             2 SE Seguin             29.55N 97.94W
05/02/2025  M1.00 Inch       Guadalupe          TX   Public

&&

CM
Special weather statement, May 2, 5:47 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
547 PM CDT Fri May 2 2025

TXZ188>191-206-022330-
Comal TX-Blanco TX-Gillespie TX-Hays TX-Kendall TX-
547 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of west central Hays,
southwestern Blanco, southeastern Gillespie, northeastern Kendall and
north central Comal Counties through 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert, or 9 miles west of Blanco, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blanco, Canyon Lake, Flugrath, Twin Sisters, Fischer, Payton, Albert,
LBJ State Park, Spring Branch, and LBJ National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 3009 9872 3025 9862 3013 9812 2984 9823
TIME...MOT...LOC 2247Z 291DEG 22KT 3015 9858

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brady
Special weather statement, May 2, 6:06 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
606 PM CDT Fri May 2 2025

TXZ189-190-206-022345-
Comal TX-Blanco TX-Kendall TX-
606 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southwestern Blanco,
eastern Kendall and central Comal Counties through 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kendalia, or 12 miles southwest of Blanco, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canyon Lake, Bulverde, Guadalupe River State Park, Kendalia, Smithson
Valley, Fischer, Spring Branch, Twin Sisters, Bergheim, Kreutzberg,
Anhalt, Startzville, and Honey Creek State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 3002 9827 2995 9818 2982 9824 2973 9835
      2988 9876 3006 9861
TIME...MOT...LOC 2306Z 286DEG 17KT 2996 9856

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brady
Local storm report, May 2, 6:07 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Tstm Wnd Dmg     2 SE Seguin             29.55N 97.94W
05/02/2025                   Guadalupe          TX   Public

            Fence blown down.

&&

PV
Local storm report, May 2, 6:09 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
609 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Rain             8 NNE Schulenburg       29.79N 96.86W
05/02/2025  M4.00 Inch       Fayette            TX   Public

            Relayed through Emergency Manager.

&&

CM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:04 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson3 hr
May 1, 7:07 PM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 1, 7:17 PM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Uvalde3 hr
May 1, 7:24 PM CDTSevere Thunderstorm WarningEWXWilliamson21 min
May 1, 7:36 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet54 min
May 1, 7:37 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala53 min
May 1, 7:44 PM CDTSpecial Weather StatementEWXLee, Williamson46 min
May 1, 7:51 PM CDTSpecial Weather StatementEWXZavala39 min
May 1, 7:52 PM CDTSevere Thunderstorm WarningEWXZavala53 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson66 min
May 1, 8:19 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala3 hr
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde38 min
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBurnet35 min
May 1, 8:27 PM CDTSevere Thunderstorm WarningEWXZavala63 min
May 1, 8:35 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano23 min
May 1, 8:55 PM CDTSpecial Weather StatementEWXLee50 min
May 1, 8:57 PM CDTSpecial Weather StatementEWXBurnet48 min
May 1, 8:59 PM CDTSpecial Weather StatementEWXMedina46 min
May 1, 9:03 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 9:09 PM CDTAreal Flood AdvisoryEWXZavala3 hr
May 1, 9:13 PM CDTSevere Thunderstorm WarningEWXZavala38 min
May 1, 9:19 PM CDTSevere Thunderstorm WarningEWXBurnet41 min
May 1, 9:29 PM CDTSevere Thunderstorm WarningEWXDimmit42 min
May 1, 9:34 PM CDTSpecial Weather StatementEWXMaverick41 min
May 1, 9:46 PM CDTSpecial Weather StatementEWXMaverick44 min
May 1, 9:49 PM CDTSpecial Weather StatementEWXFrio41 min
May 1, 9:57 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
May 1, 10:04 PM CDTSpecial Weather StatementEWXDimmit41 min
May 1, 10:10 PM CDTSevere Thunderstorm WarningEWXDimmit35 min
May 1, 10:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet67 min
May 1, 10:41 PM CDTSpecial Weather StatementEWXDimmit49 min
May 1, 10:43 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 11:06 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Williamson39 min
May 1, 11:46 PM CDTSpecial Weather StatementEWXWilliamson29 min
May 2, 1:36 PM CDTSpecial Weather StatementEWXWilliamson39 min
May 2, 2:29 PM CDTSpecial Weather StatementEWXWilliamson46 min
May 2, 2:39 PM CDTSpecial Weather StatementEWXBastrop51 min
May 2, 2:43 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee21 min
May 2, 2:59 PM CDTSpecial Weather StatementEWXKendall46 min
May 2, 3:16 PM CDTSevere Thunderstorm WarningEWXKendall44 min
May 2, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee46 min
May 2, 3:59 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall61 min
May 2, 4:02 PM CDTSpecial Weather StatementEWXLee43 min
May 2, 4:11 PM CDTSpecial Weather StatementEWXFayette34 min
May 2, 4:14 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette110 min
May 2, 4:46 PM CDTSpecial Weather StatementEWXFayette44 min
May 2, 4:46 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Hays59 min
May 2, 4:48 PM CDTSpecial Weather StatementEWXLee42 min
May 2, 4:56 PM CDTSpecial Weather StatementEWXGillespie49 min
May 2, 5:26 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Wilson64 min
May 2, 5:33 PM CDTSpecial Weather StatementEWXFayette57 min
May 2, 5:44 PM CDTSevere Thunderstorm WarningEWXVal Verde46 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney44 min
May 2, 5:47 PM CDTSpecial Weather StatementEWXBlanco43 min
May 2, 6:04 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Fayette4 hr
May 2, 6:06 PM CDTSpecial Weather StatementEWXComal39 min
May 2, 6:24 PM CDTSevere Thunderstorm WarningEWXComal, Hays19 min
May 2, 6:29 PM CDTSpecial Weather StatementEWXGonzales61 min
May 2, 6:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca24 min
May 2, 6:46 PM CDTSpecial Weather StatementEWXCaldwell, Comal, Guadalupe44 min
May 2, 6:48 PM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Val Verde3 hr
May 2, 6:53 PM CDTSpecial Weather StatementEWXLavaca67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.